Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 51, NWS Morristown, TN

June 16, 2016Johnson County, Sullivan County, Tennessee; Washington County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Jun 16, 2016, 11:59 PM EDT for Johnson County, Sullivan County, Tennessee; Washington County, Virginia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 11:59 PM EDT (03:59 UTC)
Expired
Jun 17, 2016, 12:45 AM EDT
In force
46 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, TN, Sullivan County, TN, Washington County, VA

The radar

The Roanoke radar (KFCX), 142 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 12:15 AM EDTTSTM WND DMGMountain City, TNSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2257 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

443 
WUUS54 KMRX 170359
SVRMRX
TNC091-163-VAC191-170445-
/O.NEW.KMRX.SV.W.0051.160617T0359Z-160617T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1159 PM EDT THU JUN 16 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  JOHNSON COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 1245 AM EDT

* AT 1158 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF ABINGDON...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ABINGDON...MOUNTAIN CITY...DAMASCUS...TRADE...HILANDER PARK...
  HARR...LAUREL BLOOMERY...NEVA...SHADY VALLEY AND EMORY-MEADOW VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3647 8170 3646 8171 3642 8172
      3640 8174 3634 8171 3634 8177 3636 8179
      3634 8184 3667 8212 3680 8192 3663 8161
TIME...MOT...LOC 0358Z 313DEG 26KT 3662 8185 

HAIL...1.00IN
WIND...60MPH
 
$$

DH
3 follow-up statements
147 
WWUS54 KMRX 170414
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1214 AM EDT FRI JUN 17 2016

TNC091-163-VAC191-170445-
/O.CON.KMRX.SV.W.0051.000000T0000Z-160617T0445Z/
SULLIVAN TN-JOHNSON TN-WASHINGTON VA-
1214 AM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHEASTERN SULLIVAN...JOHNSON AND SOUTHEASTERN WASHINGTON
COUNTIES...

AT 1214 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
CITY... MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABINGDON...MOUNTAIN CITY...DAMASCUS...TRADE...HILANDER PARK...HARR...
LAUREL BLOOMERY...NEVA...SHADY VALLEY AND EMORY-MEADOW VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3647 8170 3646 8171 3642 8172
      3640 8174 3634 8171 3634 8177 3636 8179
      3634 8184 3667 8212 3680 8192 3663 8161
TIME...MOT...LOC 0414Z 313DEG 26KT 3654 8174 

HAIL...1.00IN
WIND...60MPH
 
$$

DH
914 
WWUS54 KMRX 170426
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1226 AM EDT FRI JUN 17 2016

TNC091-163-VAC191-170445-
/O.CON.KMRX.SV.W.0051.000000T0000Z-160617T0445Z/
SULLIVAN TN-JOHNSON TN-WASHINGTON VA-
1226 AM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHEASTERN SULLIVAN...JOHNSON AND SOUTHEASTERN WASHINGTON
COUNTIES...

AT 1225 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MOUNTAIN CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABINGDON...MOUNTAIN CITY...DAMASCUS...TRADE...HILANDER PARK...HARR...
LAUREL BLOOMERY...NEVA...SHADY VALLEY AND EMORY-MEADOW VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3647 8170 3646 8171 3642 8172
      3640 8174 3634 8171 3634 8177 3636 8179
      3634 8184 3667 8212 3680 8192 3663 8161
TIME...MOT...LOC 0425Z 312DEG 26KT 3655 8190 

HAIL...0.75IN
WIND...60MPH
 
$$

DH
941 
WWUS54 KMRX 170438
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1238 AM EDT FRI JUN 17 2016

VAC191-170447-
/O.CAN.KMRX.SV.W.0051.000000T0000Z-160617T0445Z/
WASHINGTON VA-
1238 AM EDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3646 8171 3642 8172 3641 8174 3634 8171
      3634 8177 3636 8179 3634 8184 3659 8205
      3659 8194 3662 8192 3661 8165
TIME...MOT...LOC 0437Z 313DEG 26KT 3649 8182 

$$

TNC091-163-170445-
/O.CON.KMRX.SV.W.0051.000000T0000Z-160617T0445Z/
SULLIVAN TN-JOHNSON TN-
1238 AM EDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR NORTHEASTERN SULLIVAN AND JOHNSON COUNTIES...

AT 1237 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOUNTAIN
CITY... MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...TRADE...HARR...NEVA...
LAUREL BLOOMERY AND SHADY VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3646 8171 3642 8172 3641 8174 3634 8171
      3634 8177 3636 8179 3634 8184 3659 8205
      3659 8194 3662 8192 3661 8165
TIME...MOT...LOC 0437Z 313DEG 26KT 3649 8182 

HAIL...0.75IN
WIND...60MPH
 
$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:52 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 16, 10:52 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1052 PM EDT THU JUN 16 2016

.DISCUSSION...A line of storms moving across southwest Virgina.
Have made some changes to thunder chances over southwest Virginia
and northeast Tennessee due to current activity. Also made some
minor changes to hourly temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  90  69  89 /  20  10  10   0
Knoxville McGhee Tyson Airport, TN  70  84  65  86 /  50  20  10   0
Oak Ridge, TN                       69  84  66  87 /  50  10   0   0
Tri Cities Airport, TN              66  79  60  85 /  50  30  20   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jun 16, 3:21 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 16 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
321 PM EDT THU JUN 16 2016 /221 PM CDT THU JUN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG-TO-SEVERE STORMS ARE POSSIBLE THIS EVENING AS A COLD FRONT
BUILDS INTO THE SOUTHERN APPALACHIAN REGION. THE BEST CHANCE WILL
BE ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. THE MAIN
THREAT LOOKS TO BE DAMAGING WIND GUSTS. ALSO...DUE TO MODEST SHEAR
ACCOMPANYING THE TROUGH...THE CHANCE FOR AN ISOLATED TORNADO CAN'T
BE COMPLETELY RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY THROUGH THIS EVENING.

In the hours before

Special weather statement, Jun 16, 8:54 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
854 PM EDT THU JUN 16 2016

TNZ014-038-039-070-170130-
JEFFERSON TN-HAMBLEN TN-CLAIBORNE TN-GRAINGER TN-
854 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR GRAINGER...HAMBLEN...SOUTHEASTERN
CLAIBORNE AND JEFFERSON COUNTIES UNTIL 930 PM EDT...

AT 853 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW TAZEWELL...OR 8 MILES NORTHWEST OF RUTLEDGE...MOVING SOUTHEAST AT
35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...DANDRIDGE...RUTLEDGE...NEW TAZEWELL...
BEAN STATION...TAZEWELL...WHITE PINE...NEW MARKET...BANEBERRY...
RUSSELLVILLE...BUFFALO SPRINGS...ALPHA...LONE MOUNTAIN...LOWLAND...
JOPPA...THORN HILL...SANDLICK...PIEDMONT AND PANTHER CREEK S.P..

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3632 8327 3629 8326 3628 8323 3630 8323
      3629 8322 3625 8311 3615 8321 3615 8323
      3613 8322 3613 8324 3611 8324 3602 8333
      3597 8353 3627 8370 3635 8367 3636 8370
      3634 8371 3634 8373 3637 8375 3646 8361
TIME...MOT...LOC 0053Z 318DEG 29KT 3636 8362

MOULTON
Local storm report, Jun 16, 10:23 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1023 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     HONAKER                 37.02N 81.98W
06/16/2016                   RUSSELL            VA   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS HONAKER, VA.

&&

DH
Special weather statement, Jun 16, 10:33 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1033 PM EDT THU JUN 16 2016

VAZ002-006-008-170300-
WASHINGTON VA-RUSSELL VA-WISE VA-
1033 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR RUSSELL...WASHINGTON AND WISE
COUNTIES AND THE NORTHEASTERN CITY OF NORTON UNTIL 1100 PM EDT...

AT 1033 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR CLINTWOOD TO NEAR SUGAR GROVE.
MOVEMENT WAS SOUTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ABINGDON...NORTON...LEBANON...WISE...CLEVELAND VA...COEBURN...
GLADE SPRING...HONAKER...POUND...ST. PAUL...DAMASCUS...HOLSTON...
PARDEE...KONNAROCK...ROSEDALE...CASTLEWOOD...DYE...LINDELL...
EMORY-MEADOW VIEW AND HANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3662 8187 3684 8239 3689 8240 3689 8251
      3701 8278 3705 8272 3712 8272 3720 8255
      3713 8255 3703 8248 3696 8235 3704 8217
      3705 8204 3709 8202 3704 8182 3696 8178
      3693 8184 3679 8170 3662 8161
TIME...MOT...LOC 0233Z 305DEG 37KT 3710 8244 3674 8144

MOULTON
Special weather statement, Jun 16, 10:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1059 PM EDT THU JUN 16 2016

VAZ002-006-008-170345-
WASHINGTON VA-RUSSELL VA-WISE VA-
1059 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON...RUSSELL...AND EAST
CENTRAL WISE COUNTIES AND THE NORTHEASTERN CITY OF BRISTOL UNTIL 1145
PM EDT...

AT 1059 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TRAMMEL TO NEAR THOMAS BRIDGE.
MOVEMENT WAS SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRISTOL VA...ABINGDON...LEBANON...CLEVELAND VA...GLADE SPRING...
ST. PAUL...DAMASCUS...BENHAMS...HILANDER PARK...HOLSTON...
KONNAROCK...CASTLEWOOD...COLLINGWOOD...LINDELL...
EMORY-MEADOW VIEW AND HANSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3662 8161 3661 8163 3662 8192 3659 8194
      3659 8201 3669 8233 3699 8242 3698 8237
      3696 8236 3703 8218 3690 8181 3679 8170
TIME...MOT...LOC 0259Z 341DEG 22KT 3696 8231 3671 8162

MOULTON
Special weather statement, Jun 16, 11:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1152 PM EDT THU JUN 16 2016

TNZ017-018-046-VAZ006-008-170430-
JOHNSON TN-SULLIVAN TN-NORTHWEST CARTER TN-WASHINGTON VA-RUSSELL VA-
1152 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER...EASTERN
SULLIVAN...JOHNSON...WASHINGTON...AND SOUTHWESTERN RUSSELL COUNTIES
AND THE CITY OF BRISTOL UNTIL 1230 AM EDT...

AT 1152 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BRISTOL VA TO NEAR
ASHLAND. MOVEMENT WAS SOUTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRISTOL TN...BRISTOL VA...ABINGDON...MOUNTAIN CITY...WALNUT HILL...
BLUFF CITY...ST. PAUL...DAMASCUS...TRADE...SADIE...
SOUTH HOLSTON DAM...CASTLEWOOD...SHADY VALLEY...BENHAMS...HARR...
HILANDER PARK...LAUREL BLOOMERY...DOEVILLE...
HOLSTON AND MORRIL'S CAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3659 8168 3657 8168 3653 8171 3647 8170
      3646 8171 3642 8172 3640 8174 3634 8171
      3634 8177 3636 8179 3634 8185 3631 8189
      3649 8233 3660 8232 3660 8230 3666 8232
      3693 8230 3663 8160
TIME...MOT...LOC 0352Z 340DEG 17KT 3677 8232 3648 8164

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:54 PM EDTSpecial Weather StatementMRXGrainger, Hamblen, Jefferson36 min
Jun 16, 11:52 PM EDTSpecial Weather StatementMRXJohnson, Sullivan38 min
Jun 17, 12:44 AM EDTSpecial Weather StatementMRXBradley, McMinn, Meigs, Polk46 min
Jun 17, 1:32 AM EDTSpecial Weather StatementMRXBlount43 min
Jun 17, 1:41 AM EDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon29 min
Jun 17, 2:16 AM EDTSpecial Weather StatementMRXBlount14 min
Jun 16, 9:28 PM EDTSevere Thunderstorm WarningMRXRussell77 min
Jun 16, 10:24 PM EDTAreal Flood AdvisoryMRXRussell, Washington3 hr
Jun 16, 10:33 PM EDTSpecial Weather StatementMRXRussell, Washington, Wise27 min
Jun 16, 10:59 PM EDTSpecial Weather StatementMRXRussell, Washington46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.